MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910 SROM STM STD 36+12L 15X20; S-ROM HIP SYSTEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS, INC. 1818910 SROM STM STD 36+12L 15X20; S-ROM HIP SYSTEM : HIP FEMORAL STEM
Catalog Number 563620
Medical Device Problem Codes Corroded (1131); Degraded (1153); Naturally Worn (2988)
Health Effect - Clinical Codes Edema (1820); Foreign Body Reaction (1868); Pain (1994); No Code Available (3191)
Date of Event 12/30/2013
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Initial reporter occupation: non-healthcare professional "paralegal".(b)(4).
 
Event or Problem Description
Patient seeking legal action.Update 3/22/16- pfs and medical records received.Pfs reported constant pain and metallosis.Radiograph results reportedly showed heterotopic ossification of greater trochanter and metallic fragments in left hip.There is no report of revision or revision surgical report within the medical records and pfs reports only dates of right hip.Harms updated.Update ad 14 nov 2019: asr medical records received.After review of medical records the patient was revised to address symptomatic mom left tha, recalled asr component, large diameter head and leg length.Operative note reported heterotopic ossification in the hip joint, large metal head and acetabular component, fluid in the hip joint which was turbid but not voluminous, peri-capsular tissues and cup appeared grayish in color.Trunnion appeared to be mild coloration changes perhaps consistent with fretting wear.Doi: (b)(6) 2009 - dor: (b)(6) 2018 (left hip).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provision of 21 cfr, part 803.The report may be based on the information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: corrected: h6 (device).Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot : null.Device history batch : null.Device history review : null.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SROM STM STD 36+12L 15X20
Common Device Name
S-ROM HIP SYSTEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
MDR Report Key9430113
Report Number1818910-2019-121510
Device Sequence Number16703773
Product Code JDI
UDI-Device Identifier10603295178231
UDI-Public10603295178231
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K851422
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/30/2013
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2012
Device Catalogue Number563620
Device Lot Number2386761
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/14/2019
Supplement Date Received by Manufacturer12/06/2019
Initial Report FDA Received Date12/06/2019
Supplement Report FDA Received Date01/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient Weight113